MAUDE Adverse Event Report: SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.108.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2021 the patient underwent the open reductional internal fixation surgery for proximal femur with the aiming block and 2.8mm kirschner wire.During the surgery with locking compression plate (lcp) pediatric hip plate, the surgeon smoothly completed the procedure of passing the positioning wire 2.0mm through the positioner for aiming block and proceeded to the next step, the step of passing the kirschner wire 2.8mm through the aiming block, but there was a feeling of discomfort when inserting the kirschner wire 2.8mm and hard to insert.However, it was forcefully inserted.As a result of forced insertion, kirschner wire 2.8mm could not be removed from the aiming block and the surgeon decided not to use them.The surgery was performed freehand by the surgeon and was completed successfully within thirty (30) minutes delay.The patient outcome is reported as stable.The surgeon commented that he previously experienced discomfort when inserting kirschner wire 2.8 mm into the aiming block.No further information is available.This report is for one (1) pediatric lcp hip plate guiding block for 3.5mm screws.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary the photo was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the photo revealed aiming block f/scr ø3.5 f/lcp paed-hippl no visual issues were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Functional test cannot be performed since only pictures were received but the alleged condition can be confirmed since the mating device k-wire ø2.8 w/spade point tip was deformed might be the reason for the alleged complaint condition and the mating device was investigated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for aiming block f/scr ø3.5 f/lcp paed-hippl.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot, part: 03.108.001, lot: 9718863, manufacturing site: bettlach, release to warehouse date: 26 january 2016.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6.Visual analysis of the returned sample revealed that aiming block f/scr ø3.5 f/lcp paed-hippl no visual issues were identified.The dimensional inspection was not performed due to alleged complaint condition.Overall functional test cannot be performed the k-wire was struck inside the aiming block tried to pull it out, but it is still stuck inside thus confirming the complaint condition.The observed condition of k aiming block f/scr ø3.5 f/lcp paed-hippl in the device was consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for aiming block f/scr ø3.5 f/lcp paed-hippl.While no definitive root cause could be determined, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history (lot).Part: 03.108.001.Lot: 9718863.Manufacturing site: bettlach.Release to warehouse date: 26 january 2016.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEDIATRIC LCP HIP PLATE GUIDING BLOCK FOR 3.5MM SCREWS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12556679
Report Number8030965-2021-08182
Device Sequence Number19705039
Product Code FZX
UDI-Device Identifier07611819847217
UDI-Public(01)07611819847217
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.001
Device Lot Number9718863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/04/2021
10/25/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/05/2021
10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
K-WIRE Ø2.8 W/SPADE POINT TIP